Alert archive / Texas / Beach Hazards Statements in 2017
Beach Hazards Statement 1, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this beach hazards statement at Mar 3, 2017, 2:37 PM CST for 4 counties in Texas. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2017, 2:37 PM CST (20:37 UTC)
- Expired
- Mar 5, 2017, 3:36 PM CST
- In force
- 49 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 30 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2998 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -143 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394 WHUS44 KHGX 032037 CFWHGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 237 PM CST FRI MAR 3 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY AFTERNOON... .A LONG FETCH OF MODERATE TO STRONG EAST AND SOUTHEAST WINDS AND HIGH SEAS WILL PERSIST OFFSHORE THROUGH THE WEEKEND. EXPECT THE RESULTING ELEVATED TIDE LEVELS, SURF AND RIP CURRENTS TO PREVAIL ALONG THE IMMEDIATE COAST. BRIEF PERIODS OF MINOR COASTAL FLOODING WILL BE POSSIBLE AT THE LOWEST AND MOST SUSCEPTIBLE LOCATIONS ALONG THE BEACHFRONT AROUND TIMES OF HIGH TIDE SATURDAY MORNING - BUT MORE LIKELY SUNDAY MORNING AND AFTERNOON. THESE LOCATIONS INCLUDE HIGHWAY 87 AT HIGHWAY 124 ON THE BOLIVAR PENINSULA...THE BLUEWATER HIGHWAY...AND BEACH DRIVE IN SURFSIDE. TXZ214-236>238-052045- /O.NEW.KHGX.BH.S.0001.170303T2037Z-170306T0000Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- 237 PM CST FRI MAR 3 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A BEACH HAZARDS STATEMENT FOR THE UPPER TEXAS COASTLINE, WHICH IS IN EFFECT THROUGH SUNDAY AFTERNOON. * HAZARDS...MODERATE TO HIGH RISK OF RIP CURRENTS. ELEVATED TIDE LEVELS AND SURF. * TIMING...THROUGH THE WEEKEND. * LOCATION...UPPER TEXAS COASTLINE. * POTENTIAL IMPACTS...MINOR COASTAL FLOODING AROUND TIMES OF HIGH TIDE. HAZARDOUS SWIMMING CONDITIONS AT AREA BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD. && $$
4 follow-up statements
797 WHUS44 KHGX 041020 CFWHGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 420 AM CST SAT MAR 4 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY AFTERNOON... .A LONG FETCH OF MODERATE TO STRONG EAST AND SOUTHEAST WINDS AND HIGH SEAS WILL PERSIST OFFSHORE THROUGH THE WEEKEND. EXPECT THE RESULTING ELEVATED TIDE LEVELS, SURF AND RIP CURRENTS TO PREVAIL ALONG THE IMMEDIATE COAST. BRIEF PERIODS OF MINOR COASTAL FLOODING WILL BE POSSIBLE AT THE LOWEST AND MOST SUSCEPTIBLE LOCATIONS ALONG THE BEACHFRONT AROUND TIMES OF HIGH TIDE SUNDAY. THESE LOCATIONS INCLUDE HIGHWAY 87 AT HIGHWAY 124 ON THE BOLIVAR PENINSULA...THE BLUEWATER HIGHWAY...AND BEACH DRIVE IN SURFSIDE. TXZ214-236>238-060000- /O.CON.KHGX.BH.S.0001.000000T0000Z-170306T0000Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- 420 AM CST SAT MAR 4 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * HAZARDS...MODERATE TO HIGH RISK OF RIP CURRENTS. ELEVATED TIDE LEVELS AND SURF. * TIMING...THROUGH THE WEEKEND. * LOCATION...UPPER TEXAS COASTLINE. * POTENTIAL IMPACTS...MINOR COASTAL FLOODING AROUND TIMES OF HIGH TIDE. HAZARDOUS SWIMMING CONDITIONS AT AREA BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD. && SOUS44 KHGX 041155 WRKSUR NOTE...THE FOLLOWING HIGH TIDE LEVELS ARE REFERENCED FROM MEAN LOWER LOW WATER. LOCATION HIGH TIDE TIMES (SUNDAY) MORGANS POINT... 5:42 PM MANCHESTER... 5:16 PM ROLLOVER PASS... 5:58 PM EAGLE POINT... 7:05 PM GALVESTON CHANNEL (PIER 21)... 12:01 PM GALVESTON BAY ENTRANCE... 10:46 AM 7:46 PM FREEPORT USCG... 10:57 AM PORT OCONNOR... 6:25 PM $$
627 WHUS44 KHGX 042139 CFWHGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 339 PM CST SAT MAR 4 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY AFTERNOON... .A LONG FETCH OF EAST TO SOUTHEAST WINDS WILL ALLOW FOR ROUGH SEAS TO BREAK ALONG GULF FACING BEACHES CAUSING WAVE RUN UP AND POSSIBLE RIP CURRENTS. TIDES WILL ALSO BE ABOUT 1 TO 1.5 FEET ABOVE NORMAL ALONG THE GULF AND THROUGH WESTERN PORTIONS OF GALVESTON BAY. THESE ABOVE NORMAL TIDES COMBINED WITH ASTRONOMICAL HIGH TIDES LATE SUNDAY MORNING INTO THE AFTERNOON MAY CAUSE BRIEF PERIODS OF MINOR COASTAL FLOODING FOR THESE AREAS. THESE LOCATIONS INCLUDE HIGHWAY 87 AT HIGHWAY 124 ON THE BOLIVAR PENINSULA...THE BLUEWATER HIGHWAY...AND BEACH DRIVE IN SURFSIDE. TXZ214-236>238-051000- /O.CON.KHGX.BH.S.0001.000000T0000Z-170306T0000Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- 339 PM CST SAT MAR 4 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * HAZARDS...MODERATE TO HIGH RISK OF RIP CURRENTS...ELEVATED TIDE LEVELS...WAVE RUN UP AND HIGH SURF. * TIMING...THROUGH THE WEEKEND WITH PEAK TIMING LATE SUNDAY MORNING. * LOCATION...UPPER TEXAS COASTLINE. * POTENTIAL IMPACTS...MINOR COASTAL FLOODING AROUND TIMES OF HIGH TIDE. HAZARDOUS SWIMMING CONDITIONS AT AREA BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD. && NOTE...THE FOLLOWING HIGH TIDE LEVELS ARE REFERENCED FROM MEAN LOWER LOW WATER. LOCATION HIGH TIDE TIMES (SUNDAY) MORGANS POINT... 5:42 PM MANCHESTER... 5:16 PM ROLLOVER PASS... 5:58 PM EAGLE POINT... 7:05 PM GALVESTON CHANNEL (PIER 21)... 12:01 PM GALVESTON BAY ENTRANCE... 10:46 AM 7:46 PM FREEPORT USCG... 10:57 AM PORT OCONNOR... 6:25 PM $$
431 WHUS44 KHGX 051116 CFWHGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 516 AM CST SUN MAR 5 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY AFTERNOON... .A LONG SOUTHEAST FETCH WILL ALLOW FOR WAVE RUN UP AND STRONGER RIP CURRENTS. TIDES WILL ALSO BE ABOUT 1 TO 1.5 FEET ABOVE NORMAL ALONG THE GULF AND THROUGH WESTERN PORTIONS OF GALVESTON BAY. THESE ABOVE NORMAL TIDES COMBINED WITH ASTRONOMICAL HIGH TIDES LATE SUNDAY MORNING INTO THE AFTERNOON MAY CAUSE BRIEF PERIODS OF MINOR COASTAL FLOODING FOR THESE AREAS. THESE LOCATIONS INCLUDE HIGHWAY 87 AT HIGHWAY 124 ON THE BOLIVAR PENINSULA...THE BLUEWATER HIGHWAY...AND BEACH DRIVE IN SURFSIDE. TXZ214-236>238-060000- /O.CON.KHGX.BH.S.0001.000000T0000Z-170306T0000Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- 516 AM CST SUN MAR 5 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * HAZARDS...MODERATE TO HIGH RISK OF RIP CURRENTS...COASTAL WAVE RUN UP DURING HIGH TIDE TIMES. * TIMING...TODAY. * LOCATION...UPPER TEXAS COASTLINE. * POTENTIAL IMPACTS...MINOR COASTAL FLOODING AROUND TIMES OF HIGH TIDE. HAZARDOUS SWIMMING CONDITIONS AT LOCAL AREA BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD. && NOTE...THE FOLLOWING HIGH TIDE LEVELS ARE REFERENCED FROM MEAN LOWER LOW WATER. LOCATION HIGH TIDE TIMES (SUNDAY) MORGANS POINT... 5:42 PM MANCHESTER... 5:16 PM ROLLOVER PASS... 5:58 PM EAGLE POINT... 7:05 PM GALVESTON CHANNEL (PIER 21)... 12:01 PM GALVESTON BAY ENTRANCE... 10:46 AM 7:46 PM FREEPORT USCG... 10:57 AM PORT OCONNOR... 6:25 PM $$
140 WHUS44 KHGX 052136 CFWHGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 336 PM CST SUN MAR 5 2017 ...BEACH HAZARDS STATEMENT IS CANCELLED... .IMPACTS FROM COASTAL INUNDATION ARE NOT EXPECTED WITH TIDE LEVELS REMAINING BELOW IMPACT THRESHOLDS THIS AFTERNOON AND TONIGHT. OVERALL TIDE LEVELS WILL BE DECREASING. TXZ214-236>238-052245- /O.CAN.KHGX.BH.S.0001.000000T0000Z-170306T0000Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- 336 PM CST SUN MAR 5 2017 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE BEACH HAZARDS STATEMENT. WHILE TIDE LEVELS ARE STILL ELEVATED ABOUT 1 TO 1.5 FEET ABOVE NORMAL...THE TIDES ARE NOT EXPECTED TO CAUSE COASTAL FLOODING IMPACTS ALONG THE COAST. TIDES HAVE EITHER REACHED HIGH TIDE OR ARE ABOUT TO REACH HIGH TIDE. ASTRONOMICAL TIDES WILL BE DECREASING AND SO WILL ANY COASTAL SURGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. SWIM NEAR A LIFEGUARD. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Mar 3, 11:30 AM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 3, 11:30 AM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1130 AM CST Fri Mar 3 2017
.AVIATION...
VFR conditions and moderate easterly winds again today. Should
start seeing some 12000-25000ft cigs fill in across the region
later in the day and overnight. Introduced rain chances toward
morning, though better chances look to occur in the Sat afternoon
and night for most sites. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 48 65 57 70 61 / 10 60 50 40 20
Houston (IAH) 51 68 60 72 64 / 10 40 70 50 20
Galveston (GLS) 60 70 64 70 66 / 10 40 80 60 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION through late tonight for the
following zones: Matagorda Bay.
Small Craft Advisory until 3 PM CST this afternoon for the
following zones: Galveston Bay.
SMALL CRAFT SHOULD EXERCISE CAUTION from 3 PM CST this afternoon
through late tonight for the following zones: Galveston Bay.
Small Craft Advisory until 6 AM CST Saturday for the following
zones: Coastal waters from Freeport to the Matagorda Ship
Channel out 20 NM...Coastal waters from High Island to
Freeport out 20 NM...Waters from Freeport to the Matagorda
Ship Channel from 20 to 60 NM...Waters from High Island to
Freeport from 20 to 60 NM.
&&Hazardous weather outlook, Mar 3, 3:56 AM CST, 10 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 356 AM CST Fri Mar 3 2017 TXZ163-164-176>179-195>200-210>213-226-227-235-041300- Austin-Brazos-Burleson-Colorado-Fort Bend-Grimes-Harris-Houston- Jackson-Liberty-Madison-Montgomery-Polk-San Jacinto-Trinity- Walker-Waller-Washington-Wharton- 356 AM CST Fri Mar 3 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Elevated fire weather conditions are expected today with low relative humidities and some wind gusts between 10 and 20 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An eastward moving storm system will bring increasing rain chances to the area over the weekend. Some locally heavy rainfall is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. TXZ214-236>238-041300- Brazoria-Chambers-Galveston-Matagorda- 356 AM CST Fri Mar 3 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An eastward moving storm system will bring increasing rain chances to the area over the weekend. Some locally heavy rainfall is possible. Elevated surf and moderate to strong rip currents are expected at area beaches through the weekend. The potential for minor coastal flooding is being monitored for times around high tide Saturday and Sunday... especially at the lower spots along the Bolivar Peninsula...Blue Water Highway...and the Surfside area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. GMZ330-335-350-355-370-375-041300- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 356 AM CST Fri Mar 3 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Small craft advisories are in effect in the Gulf waters for elevated winds and seas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small craft advisories will likely be needed through the weekend for elevated winds and seas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 9:31 AM CST | Small Craft Advisory | HGX | 8 hr |
Nearby
Beach Hazards Statements in Texas, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.